Relapse worse?

Hi all,

Is it possible to have a relapse that feels worse than what you initially dealt with? I have slowly regressed to a place that I feel is worse than I’ve ever had before. I’ve also developed new symptoms: mild electricity tinnitus, my right ear feels off, and the dizziness feels different too. I started 2.5 mg of Lexapro last night, but couldn’t sleep much. Honestly, I am feeling horrible right now with everything going on. What should I do?!

Hi Camille,
Sorry you are suffering. A few quick thoughts, I think when we relapse we feel it worse because we were feeling well, and we know this condition is hard to deal with. Also, symptoms seem to keep changing, another normal thing for this. Last, antidepressants are hard! I would suggest taking yours in the morning, because insomnia is a common side effect for a while (three weeks or more!), and also, give it a few weeks to start giving you some relief.
Stay positive and rest or go for a long walk, even if painful, it will help you pass the time while the med does it work. If we enter panic mode this only gets worse.
Sending you a hug.

1 Like

Thank you, @dizzy3. I really appreciate your kind words. It is so hard to see the bigger picture sometimes. How are you feeling on your journey? Any positive stories?

If you have only just starting the symptoms listed and last night was your first dose of a new drug it’s more likely your symptoms are a direct result of the new drug and not a relapse at all. With that drug or actually in my case it was it’s close relative another SSRi I was told to expect symptoms to be worse for up to three weeks before I could expect to feel better. These drugs are often very difficult to contend with at least initially.

Thanks for getting back to me, @Onandon03. The symptoms I mentioned actually started a few weeks ago, before I even started the medication. I will try and be patient though to see how the medication works for me.

In that case I would say it was just another vestibular attack rather than a relapse and yes untreated attacks can just worsen and symptoms change over a period of time. Mine certainly did. My first ever attack was a few seconds room spinning vertigo. Twelve years later after all manner of minor er ‘advances’ it had progressed to regularly include an eight day sojourn flat on my back in a totally silent blacked out room unable to move a muscle without room spinning vertigo. Then when you would have thought it couldn’t get much worse the occasional attacks suddenly became back to back with barely a couple of days between and that pattern lasted several months so yes it’s more than possible to end up feeling you have regressed to a place worse than you have ever felt before. Hopefully the medication will help in due course. Try to be patient and keep as cheerful as possible. Interestingly even though medication (Propranolol) has helped me enormously over the last four years I can still experiencing new or changed symptoms. Only this evening out walking I had a new version of rubbery knees and a feeling I was veering off course alternately when I wasn’t. I have rarely actually veered off but not just felt as if I was when I wasn’t. Felt really weird but I guess it’s all part of MAV’s rich pattern! Helen

you can read my diary “a year rocking life with mav” or something like that. I am doing Ok. I actually restarted meds this week after a 10-month break, :).
Stay positive, distract yourself with something.

1 Like

Yes. Symptoms fluctuate like crazy during MAV and I went 6 months without an attack in one phase only to get the worst vestibular attack of my entire condition. It too passed though and long term it had zero impact on me. I was heartbroken at the time though because I thought things were getting better. They actually were but it’s almost impossible to tell sometimes!

Even your tinnitus could be a sign things are improving as I suspect it could be (an albeit annoying) part of the healing process.

2 Likes

Thanks for getting back to me, @turnitaround. Looking back over the years, my symptoms have fluctuated a lot, so I guess I shouldn’t be surprised. I’m happy to hear that you were able to bounce back even after bad periods.

1 Like

Thank you! I wish you luck with the meds!